I have a mild anxiety disorder, and I have been prescribed Xanax. I very rarely take it, honestly only about once a month, when I am having a really bad day. The reason I do it is because I have I.B.S. and G.E.R.D. These conditions combined can make me feel weak and bloated, and give me severe chest pain. This is what causes me anxiety, and I'm pretty sure these conditions are not going away anytime soon. I have seen posts from people that use Xanax multiple times a day, and that can cause addiction/withdrawal problems; I am just wondering if I really do only take 12-15 times a year, can it cause changes in brain chemistry, etc. that I really should worry about? I would hate to find that upping my serotonin levels mildly on occasion might give me long term mental health issues.
Let us just say it is addictive and prolonged use with lead to dependancy on the form of medication. It may only be a small amount. But once it is in your system for a long period of time you can't just stop it. Fact is, it is addictive. As are all benzos. But the effect they have on people vary from person to person. 12 to 15 times a year means about 1 tablet a month? You must have very mild anxiety. Be interested to hear any reply Ryan might give to this post. Can 1 tablet a month be as bad as 3 tablets a day? As in, you will still need to take them, your body will need them, etc, etc. You have me curious now. Yes it would be in your system. But surely it would pass out of your system by the time you got to take the second tablet a month later. Curious to hear would it still lose its effectiveness if taken the way you described.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.